Alert archive / California / Special Weather Statements in 2011
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Oct 6, 2011, 12:29 AM PDT for Humboldt County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2011, 12:29 AM PDT (07:29 UTC)
- Expired
- Oct 6, 2011, 1:15 AM PDT
- In force
- 46 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 17 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 7.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WWUS86 KEKA 060729
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
1229 AM PDT THU OCT 6 2011
CAZ001-003-060815-
HUMBOLDT CA-
1229 AM PDT THU OCT 6 2011
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 115 AM PDT
AT 1222 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF PETROLIA..MOVING SOUTHEAST
AT 15 MPH.
DIME SIZE HAIL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN HUMBOLDT COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4049 12439 4039 12417 4019 12419 4018 12428
4026 12437 4033 12436 4034 12438 4038 12438
4041 12441 4043 12442
TIME...MOT...LOC 0729Z 313DEG 13KT 4045 12458
$$
CARROLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 3:26 PM PDT, 9 hours 3 minutes earlier.
Area forecast discussion, Oct 5, 3:26 PM PDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 326 PM PDT WED OCT 5 2011 .SYNOPSIS...OCCAISONAL RAIN...THUNDERSTORMS...AND HIGH ELEVATION SNOW SHOWERS WILL PERSIST TONIGHT AND DIMINISH EARLY THURSDAY. DRIER AND WARMER WEATHER WILL RETURN LATE THURSDAY AND CONTINUE INTO THE WEEKEND. && .DISCUSSION...UPPER LOW SPINNING ALONG THE WA/OR BORDER WILL CONTINUE TO MOVE TO THE ESE WHILE SENDING MULTIPLE SHORTWAVES AROUND THE BACKSIDE. ONE SUCH WAVE MOVED THROUGH NW CA AROUND LUNCH TIME...WITH A SECOND WAVE CURRENTLY AROUND 47N 130W. LINES OF CONVECTIVE SHOWERS AND EMBEDDED TSTMS WILL CONTINUE TO PUSH THROUGH THE AREA TONIGHT AS THESE WAVES MOVE THROUGH...THE STRONGEST OF WHICH WILL APPROACH THE COAST LATER THIS EVENING. SMALL HAIL HAS BEEN REPORTED WITHIN HEAVIER SHOWERS TODAY...AND SEE NO REASON WHY THIS THREAT WON'T CONTINUE TONIGHT AS THE COLDEST AIR ARRIVES. ACCORDING TO NSSL SNOW LEVEL DATA...SNOW LEVELS THIS AFTERNOON ARE 4000-4500 FT. WITH THE CONVECTIVE NATURE OF THESE PRECIP BANDS...A MIX OF SNOW MAY BE SEEN DOWN TO 3500 FT...BUT ACCUMULATIONS WILL BE CONFINED TO ABOVE 4000 FT. HEAVIER BANDS MAY PRODUCE A QUICK INCH OR TWO OF SNOW...BUT OVERALL...ACCUMULATIONS WILL BE LIMITED AS MELTING WILL BE QUICK TO OCCUR...ESPECIALLY THIS AFTERNOON AS SUNNY BREAKS RETURN BEHIND SHOWERS. COLD AIR MOVING IN TONIGHT SHOULD NOT TRANSLATE TO REAL COLD SFC TEMPS DUE TO SUBSTANTIAL CLOUD COVER...BUT ANY BREAKS MAY ALLOW A LITTLE LIGHT FROST IN THE COLDEST VALLEYS OF TRINITY CO. HIGH PRESSURE QUICKLY BUILDS IN FROM THE NORTH BEHIND THE DEPARTING TROUGH...RESULTING IN CLEARING SKIES BY THU AFTERNOON. PATCHY FOG...AND POTENTIALLY FROST IN THE COLDER VALLEYS SHOULD BE SEEN FRI MORNING UNDER MAINLY CLEAR SKIES. PARTLY CLOUDY SKIES WILL PREVAIL ALONG WITH WARMING TEMPERATURES FRI INTO THE WEEKEND. UPPER RIDGE WEAKENS SUN AS ANOTHER DISTURBANCE APPROACHES THE PAC NW WITH A WEAK FRONT EXPECTED TO BRING SCHC POPS TO THE OR/CA BORDER. MODELS ESTABLISH ZONAL FLOW FOR THE FIRST HALF OF NEXT WEEK. THIS COULD LEAD TO A SERIES OF WEAK DISTURBANCES MOVING NORTH OF THE AREA...SO KEPT POPS AT OR SLIGHTLY ABOVE CLIMO N OF CAPE MENDO AND NEAR CLIMO S WITH TEMPS CLOSE TO SEASONAL NORMS. JCA && .MARINE...WINDS ARE CURRENTLY FAIRLY LIGHT WITH LOCALLY GUSTY WINDS NEAR THUNDERSTORMS. TONIGHT INTO TOMORROW MODELS ARE IN GOOD AGREEMENT THAT HIGH PRESSURE WILL BUILD IN ACROSS THE REGION BRINGING A RETURN TO NORTHERLY WINDS. THESE NORTHERLY WINDS WILL PERSIST THROUGH SUNDAY NIGHT DIMINISHING BELOW SCA BY FRIDAY AFTERNOON. ANOTHER SYSTEM IS PROGGED TO MOVE OVER THE WATERS ON MONDAY. THIS IS EXPECTED TO BRING A RETURN TO SOUTHERLY WINDS ON MONDAY. LIGHT NORTHWEST WINDS RETURN BEHIND THIS SYSTEM. AFTER THIS MODELS SOLUTIONS BEGIN TO DIVERGE. MOST MODELS AGREE ANOTHER WEAK SYSTEM WILL MOVE THROUGH THE REGION MID WEEK...BUT TIMING AND STRENGTH ARE STILL IN QUESTION. SO CONFIDENCE IS LOW ON THE FORECAST AFTER THE SYSTEM ON MONDAY. SEAS ARE PEAKING TONIGHT AS HIGH AS 15 FT IN THE OUTER WATERS WITH A DOMINANT PERIOD OF ABOUT 11 SECONDS, DUE TO POST FRONTAL SWELL. THE SEA STATE WILL DIMINISH OVER THE NEXT FEW DAYS AS THE SWELL DROPS. SWELL WILL BOTTOM OUT AROUND 5 TO 6 FT ON SAT BEFORE BUILDING AGAIN EARLY NEXT WEEK. WITH INCREASING WINDS THU THROUGH SAT, SHORT PERIOD SEAS WILL BUILDS THROUGHOUT THE REGION AS WELL. MKK/BFG && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AS SOME POST FRONTAL ACTIVITY MOVES THROUGH. VFR WILL REMAIN DOMINANT OVERNIGHT INTO TOMORROW, BUT WILL DROP TO IFR DURING TIMES OF CONVECTIVE SHOWERS. IF ENOUGH CLEARING OCCURS OVERNIGHT, LOCAL RADIATION FOG COULD DEVELOP AT SOME OF THE COASTAL AIRSTRIPS. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 5, 3:29 PM PDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 329 PM PDT WED OCT 5 2011 CAZ001>004-076-062230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 329 PM PDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE OVERNIGHT. SEVERAL INCHES OF SNOW MAY ACCUMULATE ABOVE 4500 FT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Special weather statement, Oct 6, 12:29 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
1229 AM PDT THU OCT 6 2011
CAZ001-003-060815-
HUMBOLDT CA-
1229 AM PDT THU OCT 6 2011
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 115 AM PDT
AT 1222 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF PETROLIA..MOVING SOUTHEAST
AT 15 MPH.
DIME SIZE HAIL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN HUMBOLDT COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4049 12439 4039 12417 4019 12419 4018 12428
4026 12437 4033 12436 4034 12438 4038 12438
4041 12441 4043 12442
TIME...MOT...LOC 0729Z 313DEG 13KT 4045 12458
CARROLLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 12:36 AM PDT | Special Marine Warning | EKA | 39 min | |
| Oct 6, 3:55 AM PDT | Frost Advisory | EKA | 29 hr | |
| Oct 6, 8:58 AM PDT | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Special Weather Statements in California, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.